MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION AGILE ESOPHAGEAL OTW; PROSTHESIS, ESOPHAGEAL
Model Number M00517760
Medical Device Problem Codes Migration (4003); Device Stenosis (4066)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b5 has been updated with additional information received on july 23, 2024.Block a2: the patient's year of birth is 1965.Block a4: the patient's weight is 129.3 kg.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a0106 captures the reportable event of stent obstruction within device.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal fully covered otw stent was implanted in the esophagus to treat a malignant stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6), 2024.On (b)(6) 2024, the patient presented to the emergency department (ed) with dysphagia.The stent was checked, and a complete proximal stent migration was noted.Additionally, stent occlusion occurred due to food impaction.Subsequently, the stent was removed using a rat-tooth forceps and another stent was placed to complete the procedure.Additional information received on july 23, 2024.The stent was replaced with a wallflex esophageal stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an agile esophageal fully covered otw stent was implanted in the esophagus to treat a malignant stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2024.On (b)(6) 2024, the patient presented to the emergency department (ed) with dysphagia.The stent was checked, and a complete proximal stent migration was noted.Additionally, stent occlusion occurred due to food impaction.Subsequently, the stent was removed using a rat-tooth forceps and another stent was placed to complete the procedure.
 
Additional Manufacturer Narrative
Block a2: the patient's year of birth is 1965.Block a4: the patient's weight is 129.3 kg.Block h6: imdrf patient code e1009 captures the reportable event of dysphagia.Imdrf device code a010402 captures the reportable event of stent migration.Imdrf device code a0106 captures the reportable event of stent obstruction within device.

Brand Name
AGILE ESOPHAGEAL OTW
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19831848
Report Number3005099803-2024-03517
Device Sequence Number7513710
Product Code ESW
UDI-Device Identifier00191506006631
UDI-Public00191506006631
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K211960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2026
Device Model NumberM00517760
Device Catalogue Number1776
Device Lot Number0033478456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date08/21/2024
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite